MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD MESH PRE-SHAPED; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD MESH PRE-SHAPED; SURGICAL MESH
Catalog Number 0112700
Medical Device Problem Codes Defective Device (2588); Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001); Migration (4003)
Health Effect - Clinical Codes Nerve Damage (1979); Pain (1994); Injury (2348); Disability (2371); Fibrosis (3167)
Date of Event 09/27/2013
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made.The attorney alleges that the patient had unspecified injuries and corrective surgery; however, no details have been provided.The cause of the patient postoperative complications cannot be determined at this time.No lot number has been provided therefore a review of the manufacturing records is not possible at this time.Should additional information be provided a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges per short form (see attached) that the patient underwent surgery for implant of an unspecified bard/davol bard mesh on (b)(6) 2013.It is also alleged by patient's attorney that on (b)(6) 2013, the patient had unspecified injuries related to a defect in the bard mesh, and underwent corrective surgery.As reported, the patient is making a claim for an adverse patient outcome against the bard mesh.As reported, the attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient.".
 
Event or Problem Description
Attorney alleges per short form (see attached) that the patient underwent surgery for implant of an unspecified bard/davol bard mesh on (b)(6) 2013.It is also alleged by patient's attorney that on (b)(6) 2013, the patient had unspecified injuries related to a defect in the bard mesh and underwent corrective surgery.As reported, the patient is making a claim for an adverse patient outcome against the bard mesh.As reported, the attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." addendum per additional information provided: on (b)(6) 2013 ¿ patient was diagnosed with right indirect incarcerated inguinal hernia thereby underwent laparoscopic to open repair with the implant of bard mesh pre-shaped.Per op notes, ¿on the right, a very lateral indirect inguinal hernia was repaired using bard mesh pre-shaped and sutured.¿ on (b)(6) 2013 ¿ patient was diagnosed with ilioinguinal neuritis thereby underwent open repair.Per op notes, ¿the bard mesh pre-shaped was producing a significant of fibrosis and retraction.The ilioinguinal nerve anterior to the mesh involved fibrotic reaction was removed.¿.
 
Additional Manufacturer Narrative
At this time no conclusions can be made.The attorney alleges that the patient had unspecified injuries and corrective surgery; however, no details have been provided.The cause of the patient postoperative complications cannot be determined at this time.No lot number has been provided therefore a review of the manufacturing records is not possible at this time.Addendum: h11: this supplemental emdr is submitted to document additional information provided and to correct sex of patient, brand name, pma/510(k) #.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-apr-2012) is considered to be a best estimate.Updated fields: a2, b4, b5, b6, b7, d3, d4, g1, g3, g6, h2, h4, h6, h10, h11.Corrected fields: a3 (sex of patient), d1 (brand name), g4 (pma/510(k) #).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned.

Brand Name
BARD MESH PRE-SHAPED
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key9396050
Report Number1213643-2019-11587
Device Sequence Number11425298
Product Code FTL
UDI-Device Identifier00801741016547
UDI-Public(01)00801741016547(17)170428(10)HUWD1240
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K052155
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/28/2017
Device Catalogue Number0112700
Device Lot NumberHUWD1240
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2019
Supplement Date Received by Manufacturer05/07/2025
Initial Report FDA Received Date12/02/2019
Supplement Report FDA Received Date05/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/15/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age53 YR
Patient SexFemale